11 doctors weighed in:

How do I overcome Ambien (zolpidem) addiction?

11 doctors weighed in
Emily Lu
Family Medicine
10 doctors agree

In brief: Talk to your doctor

In general, overcoming addictions to sedatives like Ambien (zolpidem) requires tapering the dose slowly so as to avoid severe withdrawal side effects like seizures.
Your doctor can counsel you on how to taper the drug effectively from your current dose and provide you with other medications that may be used to make the tapering process easier.

In brief: Talk to your doctor

In general, overcoming addictions to sedatives like Ambien (zolpidem) requires tapering the dose slowly so as to avoid severe withdrawal side effects like seizures.
Your doctor can counsel you on how to taper the drug effectively from your current dose and provide you with other medications that may be used to make the tapering process easier.
Emily Lu
Emily Lu
Answer assisted by Emily Lu, Medical Student
Thank
Dr. Jeff Blixt
Addiction Medicine

In brief: Talk to your doctor

First are you talking just the prescribed amount or higher than recommended doses.
Either way it may require help, but if higher than recommended dose it could be dangerous to just stop on own. Other meds from doctor may help the transition. Learning good sleep hygiene, slowly tapering the dose at set intervals. Try meditation, calming music, warm bath, non caffienated herbal tea, passion flower.

In brief: Talk to your doctor

First are you talking just the prescribed amount or higher than recommended doses.
Either way it may require help, but if higher than recommended dose it could be dangerous to just stop on own. Other meds from doctor may help the transition. Learning good sleep hygiene, slowly tapering the dose at set intervals. Try meditation, calming music, warm bath, non caffienated herbal tea, passion flower.
Dr. Jeff Blixt
Dr. Jeff Blixt
Thank
Get help from a real doctor now
Dr. Eric Weisman
Board Certified, Neurology
32 years in practice
9M people helped
Continue
108,000 doctors available
Read more answers from doctors